New to the site, but have some questions about Femara? I had partial mastectomy, followed by chemo and then 30 sessions of Radio, now 9months into 4years of taking Femara. I seem to be having a lot of joint pain (especially at night), dry mucous membranes, mouth etc., and worst of all for me is very thin hair, with hardly any growing at the crown!
Before treatment I had very thick, full, mostly straight hair. Now my hair is so fine like a baby, wavy, a way of saying uncontrollable, and grey. I am 55 and I know this sounds silly but I find my hair so depressing. When I lost it I wasn't bothered, I knew it would grow back, but I wasn't mentally prepared for the view I get in the mirror every day.
I have coped well, I think with the operations, the chemo, the radio etc., but feel very down at the moment. Any suggestions please?
PS: Thanks for all the info, it has helped me during the treatment.
Although I cannot help you because our Big C was totally different, I have always had very thin, fine hair which has been the bane of my life . So from one who knows what it is like, although from a totally different perspective, the only thing to do is hold your head up high, have a good cut every 3-4 months, and try to let everyone be overwhelmed by your sparkling personality!!! Hope this helps - I am not trying to be facetious here, but a positive attitude in all things helps to overcome the negative aspects. Good luck.
I know what you mean about the positive attitude and most days I do succeed. However, there are times I guess we all know when the smallest thing seems to overwhelm us.
Still going on holiday on 9th February, taking hats to protect my poor scalp, but really looking forward to it. You never know the sun might make my hair grow.
Keep out of the sun at all costs, especially when your system is down.
Having lived for 11 years in Serf Efrika and then 6 years in Straylia, we
know how detrimental the UV can be. Our advice COVER UP - HATS ON!
I lost my hair too but luckily "enjoyed" being bald as I have a good head shape. Again have to agree, the secret of fine or thin hair is a GOOD haircut. Yes it may cost more than the average but well worth it. (and think positive..if you are going where its hot then you will be one step in front of those sweating away with limp damp hair) Enjoy the holiday
I can't give you any tips on hair but I WAS on Femara for a year before changing to Aromasine. I am well on now and off all treatment, but like you I had a mastectomy, chemo and rads. Then I had two years on tamoxifen followed by three years on an aromotase inhibitor. Originally this was Femara, after about 9 months/year I developed awful joint pains that were so bad I couldn't get down stairs some mornings; I thought I had some new disease until my GP said it could be a side effect.
I went back to my oncologist who changed me onto aromasine, still had joint pains but ones that could be coped with.
My guess is, but I have NO knowledge, that your joint problems are related to Femara and the hair loss could also be a side effect.
I suppose it is also possible that the sheer stress of the last few years has brought on the hair loss? A friend developed alopecia when she had a particularly difficult personal life, just what you want to make you feel better
If I were you, I would go as soo as possible and see either your GP or get an appointment with your oncologist. There are quite a few AIs now and another one may suit you better.
Hang on in there, remember that you are entitled to be depressed
I have decided to see my GP today as there doesn't seem to be any follow-up with the Oncologist here in my area of France. Since the chemo finished last February I have had no contact with her, only with the surgeon in Toulouse who is the Head of Service. So, decided my GP is first port of call as it is a 3 month wait to see a Gynae!!!
Want to go on holiday feeling a little bit more positive and perhaps a change from Femara might do the job.
Will let you know how I get on.
Even more sensible of you to see your GP and get something done at least to put your mind at rest before the VERY important holiday. You don't want ANYTHING to spoil the chance of complete rest.
I know it is horses for courses and of course quality of life must play a part, so fingers crossed this will give me some relief for the moment. Thanks again everyone.